MAUDE Adverse Event Report: LIMACORPORATE S.P.A. COCRMO; MODULAR FEMORAL HEADS (COCRMO) DIA. 28MM S TAPER 12/14

LIMACORPORATE S.P.A. COCRMO; MODULAR FEMORAL HEADS (COCRMO) DIA. 28MM S TAPER 12/14
Model Number FEMORAL HEAD
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The check of the device history records of involved lot numbers, confirmed the absence of pre-existing anomalies on the components manufactured with those lot numbers.No other previous complaint registered on these lot numbers.We will submit a final report after the conclusion of the investigation.
 
Event or Problem Description
Hip prothesis revision surgery performed on (b)(6), 2023.The femoral modular head - s ø28mm (product code 5010.09.281, lot nr.1505799) was not able to rotate inside the mobile liner øint 28 mm ø42 mm (product code 5566.50.420, lot nr.15at0ll - ster.1500213).This caused recidieve bruising and a decrease of range of motion.Patient is a female, age 67.The following components got explanted: - femoral modular head - s ø28mm (product code 5010.09.281, lot #1505799).- delta-one-tt acetab.Cup ø56mm (product code 5549.14.560, lot #1505095 - ster.1500151) - product not sold in the us.- mobile liner øint 28 mm ø42 mm (product code 5566.50.420, lot #15at0ll - ster.1500213).
 
Additional Manufacturer Narrative
The check of the device history records of involved lot numbers, confirmed the absence of pre-existing anomalies on the components manufactured with those lot numbers.According to our data at least (b)(4) pieces manufactured with lot 15at0ll - ster.(b)(4), have been implanted.This is the first and only complaint received on this lot number.According to our data at least (b)(4) pieces manufactured with lot 1505799 - ster.(b)(4), have been implanted.This is the first and only complaint received on this lot number.According to our data at least (b)(4) pieces manufactured with lot 1505095 - ster.(b)(4), have been implanted.This is the first and only complaint received on this lot number.According to our data at least (b)(4) pieces manufactured with lot:1505775 - ster.(b)(4), have been implanted.This is the first and only complaint received on this lot number.The explants of fem.Modular head - s ø28mm, mobile liner øint 28 mm ø42 mm and liner #l for mobile liner ø42 were returned to lima corporate for further investigation.Fem.Modular head and mobile liner øint were received assembled together.During our analysis it was confirmed that the femoral modular head does not rotate well inside the mobile liner.To proceed with a deeper investigation, a destructive analysis would be necessary.Unfortunately, we did not receive a response to our request for customer approval to proceed with this, despite several attempts.Therefore, a deeper investigation, to understand if the fem.Modular head was correctly pressed/assembled in the mobile liner, was not possible to be performed.Even though requested, x-rays (pre-op and post-op) were not provided by the complaint source.Based on the information available and considering the impossibility to performed deeper investigation on the explants, we cannot determine with certainty the root cause of the event.The check of the device history records confirmed the absence of pre-existing anomalies on the lot numbers involved, therefore we classify this event as not product related.Pms data: according to limacorporate pms data, revision rate due to loss of mobility between femoral heads and mobile liners, is about (b)(4).Being the reported issue related to a combination of two devices, for the calculation of revision rate, it was considered the number of similar complaints reported (limacorporate femoral heads do not rotate into the mobile liners) and the total number of mobile liner sold ww.This is an mdr final report.
 
Event or Problem Description
Hip revision surgery of delta one prothesis performed on (b)(6) 2023.The fem.Modular head - s ø28mm (product code 5010.09.281, lot #1505799) was not able to rotate inside the mobile liner øint 28 mm ø42 mm (product code 5566.50.420, lot #15at0ll - ster.(b)(4)).This caused recidieve bruising and a decrease of range of motion.The surgeon informed that there was recurrent seroma formation with pain in the hip.During revision surgery the surgeon decided to insert a polyethylene and use a 36 head.After revision the patient was doing very well and no longer has the preoperative symptoms and no more seroma formation.Previous surgery performed on (b)(6) 2015.Patient is a female, age 67, height 162cm, no relevant clinical disease, no traumatic event, activity level: walking and fitness, occupation: retired.The following components got explanted: - fem.Modular head - s ø28mm (product code 5010.09.281, lot #1505799 - ster.(b)(6)) - mobile liner øint 28 mm ø42 mm (product code 5566.50.420, lot #15at0ll - ster.(b)(6)) - liner #l for mobile liner ø42 (product code: 5885.09.042, lot:1505775 - ster.(b)(6)) - device returned from complaint source and was not initially reported.Delta-one-tt acetab.Cup ø56mm (product code 5549.14.560, lot #1505095 - ster.(b)(6)), was not changed during revision surgery.Event occurred in switzerland.

Brand Name
COCRMO
Common Device Name
MODULAR FEMORAL HEADS (COCRMO) DIA. 28MM S TAPER 12/14
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key18158040
Report Number3008021110-2023-00133
Device Sequence Number7982334
Product Code LPH
UDI-Device Identifier08033390006781
UDI-Public08033390006781
Combination Product (Y/N)N
PMA/510(K) Number
K112158
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberFEMORAL HEAD
Device Catalogue Number5010.09.281
Device Lot Number1505799
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale